i taked 200 mg daily along 3 years , and i cant take off from this evil ,, i just fraid from withdrawl symptoms .. plz i want to know an easy way to stopping without pain and depression. any one help me plz
6 Jul 2011
Getting off tramadol is a bit tricky though certainly possible. You can't just stop it as it can not only be painful but also can cause seizures. You can taper off the med reducing your dose slowly over time or you can use a medication such as Suboxone which you have to get from a doctor who is certified in Suboxone treatment.
Tapering while it takes determination can be done with little withdrawal symptoms. You may still experience some depression though as tramadol has antidepressant properties and therefore whne you stop you can experience some mild depression. If this is of concern, you could discuss with the prescribing doctor the possibility of taking an antidepressant while you get off the tramadol.
Suboxone is a medication that is for opiate detox. While you have to experience a little withdrawal in order to start taking it, the medication will prevent most withdrawal and further craving of the opiate. You can go to Suboxone.com and use their doctor locator to find doctors' offices. You would have to call several and get prices for their program and then purchase the medication as well.
If you want help tapering, I would be happy to help you. Just let me know the dosage and number of pills you are use to taking and the frequency. We can come up with a taper plan.
6 Jul 2011
meedo, I'm sure this is not the answer you want to hear, but you need to talk to your doc and see what yall can come up with. Thats the only way I can see you coming off safely. If you have alot of pain all the time w/o meds, you may have to be on something the rest of your life. I know I don't like to take the meds I'm on either but I don't have a choise right now, mine is not pain. Sorry I could not help you more. Maybe someone will have a better answer for you. Good luck and God Bless.
7 Jul 2011
Hi i just wanted to write to say i have successfully tapered off tramadol in the past with minimal withdrawal effects. It wasn't easy but it also wasn't as hard as i had been advised by so many people. Laurie is right in saying that stopping tramadol abruptly can cause seizures and you do need to follow a plan. There are things you can do improve your mental and physical health while tapering, such as taking natural supplements like L-Tyrosine, which help your brain function. You will probably suffer unsettled sleep so Valerian is another good natural supplement to help with this. Taking a walk or any light exercise each day will help to increase your seritonin levels, which will help you feel much better. Laurie has already offered to help you with a tapering plan, which is great. I hope you can get off them soon and with little discomfort during and after. If you want anymore advice, write back
10 Jul 2011
I have recently been cut off from taking tramadol by my physician, but was on it for three years at about 800 mg daily. The withdrawals were what I expected them to be, but the depression is most of the struggle. I've been off of them for a few weeks now and have been taking antidepressants in place of them. I feel them starting to help but my only problem at this moment is that I feel as though I have no energy and keeping up with my four year old seems impossible at times. I find myself in my depression feeling guilty and crying quite frequently. This is not the answer you want to hear so I'm sure I'm not very helpful, but you will most like experience depression. My advice is to ween off of them and before you do start taking an antidepressant. Prozac is a good way to go because it builds up your serotonin levels.
I'm still fighting my own battle and really wish that I had more helpful advice but there is hope. Don't give up. Try to ween off and if you mess up, try again. Also, since I had no option but to stop taking them, I found that through the withdrawal process, what helped the most was having a support system, someone who won't mind giving you a hand through it, and whenever I would start to get that awful feeling, I would take half of a valium and sleep it off. I wish that I could help more but I do know what you are going through and it is not impossible. You are in my prayers and I wish the best of luck to you and hope all goes well.
10 Jul 2011
That's a lot, but decreasing the mg's. I did it once, with 2mg of Xanax daily as I felt the withdrawal symptoms, so I started taking the tramadol pill and breaking it into little pieces and I took a little less each time, along with the Xanax and at night some Dalmane if I could not sleep. With the help of my doctor and it worked. It was a long time ago.
20 Jul 2011
What are you taking the tramadol for? I take it for arthritic pain 100-150mg. It's not related to the fact that I also take wellbutrin and Abilify. Tramadol is a non narcotic. Talk to your Dr, as always, Perhaps you need to alter your pain meds. Don't ever be afraid to ask your Dr questions!
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Im treating a bulging disc in my back and basically want to stop taking vicodin. I do not want to become dependent more so than i already am and am ...
4 answers • 19 Mar 2010
I have been on tramadol for 6 years because of a bad back with pain down the left hand side.I have had xrays,RMI and now going to have a CT scan.They ...
1 answer • 30 Aug 2010
I have cervial spondylodis and very bad back and take the Tramadol for that but also for Depression. It kills two birds with one stone. I do not ...
11 answers • 3 Dec 2010
... nonstop and I am very depressed it scares me. I told my doctor to give me something else because I scare myself when I am off of it, but he keeps ...
4 answers • 15 Oct 2011
I have taking tramadol 150mg a day for a few weeks due to neck and shoulder pain from a car accident. I'm going to start Paxil 10mg ( nothing to ...
4 answers • 14 Dec 2013